1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin new user

Discussion in 'Other Health Conditions and Diabetes' started by Rupertjohn, Mar 22, 2019.

  1. Rupertjohn

    Rupertjohn · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    Hi all, i am new to type 2.My HbA1c is aprox 53mmols which the doctors says i,m borderline.The diabetes clinic has put me on Metformin 500mgs x 1 per day.I,ve been on this for 5 days but keep getting nasty stomach upsets in the morning and makes you feel weak.Does it wear off or should i come off them Any thoughts.I,m 68 with a quad bypass and mech aortic valve so already on different tablets.But am fairly fit.
     
  2. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,043
    Likes Received:
    30,534
    Trophy Points:
    298
    Metformin can and does cause upset tummies. In most people this improves after a couple of weeks. If yours doesn't improve you can ask your GP to prescribe the slow release version, which is kinder on the tummy.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook